MAUDE Adverse Event Report: THORATEC CORPORATION THORATEC® HEARTMATE 3¿; VENTRICULAR (ASSIST) DEVICE

THORATEC CORPORATION THORATEC® HEARTMATE 3¿; VENTRICULAR (ASSIST) DEVICE
Model Number 105581US
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/04/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No further information was provided.A supplemental report will be submitted once the manufacturer¿s investigation is complete.
 
Event or Problem Description
It was reported that during implant pump preparation, the operating room nurse observed outflow graft 8928557 from implant kit (b)(6) had a visible fold at the end of the bend relief.The surgeon was concerned this would impinge on the function of the outflow graft so they used outflow graft 8408593 from implant kit (b)(6) to replace outflow graft 8928557.It was observed that outflow graft 8408593 also had a very slight fold at the end of the bend relief, however it was still implanted with pump (b)(6).There were no patient consequences.Related manufacturer reference number: 2916596-2023-07287 - outflow graft 8408593.
 
Additional Manufacturer Narrative
Manufacturer¿s investigation conclusion: the reported event was confirmed through the evaluation of the returned outflow graft bend relief, lot number 8928557, and review of the submitted photos.The outflow graft and outflow graft bend relief were returned in like-new condition.Visual inspection of the distal end of the outflow graft bend relief revealed a loose/folded outer ptfe (polytetrafluoroethylene) layer.The hardware of the outflow graft and outflow graft bend relief were inspected, and no abnormalities were observed.A manufacturing assessment (ma) task was initiated to address deformation of the outflow graft bend relief observed during implant.The outer layer of the outflow graft bend relief is applied by abbott¿s supplier, and the evaluation performed by the supplier identified no root cause.It was suspected that the issue was not detected during inspection/verification as required in the supplier's corresponding procedures.An ecar was issued to the supplier for notification of the observed issue.An update to the receiving inspection and manufacturing procedures was initiated to provide clarity to the written inspection criteria.The heartmate 3 lvas instructions for use (ifu) provides instructions for unpacking and preparing the sealed outflow graft.The ifu warns that during the implant process, a complete backup system (implant kit and external components) must be available on-site and in close proximity for use in an emergency.Relevant sections of the device history records for the outflow graft, lot number 8928557 and bend relief, lot number 8826981 were reviewed and showed no deviations from the manufacturing and qa (quality assurance) specifications.There were no ncmrs (non-conformance material report) or re-works related to the reported event.No further information was provided.The manufacturer is closing the file on this event.
 
Additional Manufacturer Narrative
Section d1 brand name: corrected.Section d4 catalog number: corrected.Section d4 primary udi number: corrected.No further information was provided.The manufacturer is closing the file on this event.

Brand Name
THORATEC® HEARTMATE 3¿
Common Device Name
VENTRICULAR (ASSIST) DEVICE
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
lindsey sallese
6035 stoneridge drive
pleasanton, CA 94588
7818528204
MDR Report Key18013816
Report Number2916596-2023-07286
Device Sequence Number7548668
Product Code DSQ
UDI-Device Identifier00813024013266
UDI-Public(01)00813024013266(10)8928557(17)250518
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
P160054
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/18/2025
Device Model Number105581US
Device Catalogue Number105581US
Device Lot Number8928557
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/04/2023
Supplement Date Received by Manufacturer02/26/2024
Not provided
Initial Report FDA Received Date10/26/2023
Supplement Report FDA Received Date02/28/2024
05/24/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/18/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age54 YR
Patient SexMale
Patient Weight64 KG
Patient EthnicityNon Hispanic
Patient RaceWhite